Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Suggest remedies for swollen glands in the throat after an episode of acute diarrhea

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 1417 Questions
Question
wondering if its normal to have my immune system this much under attack. two weeks ago I was achy for the day three days later had diarrhea and today swollen glands and throat. Been a little tired as well. I'm usually a very active person that seldom gets sick. Ive been taking a probiotic for the last 6 days to see if that helps. what remedies would you recommend?

still waiting for my answer and I already paid my $15
Tue, 29 May 2018 in Medicines and Side Effects
 
 
Answered by Dr. Saddiq Ulabidin 2 hours later
Brief Answer:
May need antibiotics and anti inflammatory drugs

Detailed Answer:
Hi! Welcome to Healthcaremagic. Thanks for sharing your concerns with us. We will try to help you in best way possible. First of all it's sad to know what you had been going through lately.

Based on the history you have shared, currently swollen glands can be due to throat or inflamed tonsils or lymphnodes and may or may not be related to last episode of diarrhea.

To start with routine blood work up like complete blood counts and ESR or CRP can be done to look for extent of infection and then to be tracked down to see treatment response.

Meanwhile OTC analgesics or anti inflammatory drugs like ibuprofen or acetaminophen can be started for symptomatic relief. For infection control you will need antibiotics like azithromycin or coamoxiclav. Anti histamines like cetrizine or loratidine can help with other symptoms relating to throat. Using saline water gargles may help.

Wishing you a speedy recovery. Hope this has answered your query. If you have any more questions please feel free to ask. Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor